MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.If implanted; give date: lens was not implanted.If explanted; give date: lens was not implanted, therefor not explanted.(b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the itec was prepared in accordance with the directions for use (dfu).The lens did not unfold in the eye, the haptics stuck to the optics and could not be released so the lens was removed again.No incision enlargement was required and no patient injury was reported.Another intraocular lens (iol) was implanted successfully instead.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 09/13/2019.Device returned to manufacturer: yes.Device evaluation: the pcb00 insertion device was received on the 13th september 2019.The plunger was observed in advanced position and under microscope, a scarce amount of viscoelastic was observed in the cartridge.The directions for use (dfu) state to completely fill the viewing window of the pcb00 with the ophthalmic viscosurgical device (ovd).The lens was not received with the device.The tip was observed deformed.The reported issue was not verified and the confirmed tip deformation could not be positively related to the manufacturing process as the reported device was handled and used in a surgical procedure.Based on the evaluation performed on the returned product, a product quality deficiency or product malfunction could not be determined.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification. a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8990821
Report Number2648035-2019-00988
Device Sequence Number3275203
Product Code HQL
UDI-Device Identifier05050474558410
UDI-Public(01)05050474558410(17)220329
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/01/2019
10/25/2020
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/25/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005